Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 40, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 29, 2012, 5:36 PM CDT for Woods County, Woodward County, Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2012, 5:36 PM CDT (22:36 UTC)
- Expired
- Mar 29, 2012, 6:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 84 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 29, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 10.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 619 J/kg
- Mixed-layer CIN
- -355 J/kg
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -92 m²/s²
- 0-3 km storm-relative helicity
- -52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
231
WUUS54 KOUN 292236
SVROUN
OKC151-153-292330-
/O.NEW.KOUN.SV.W.0040.120329T2236Z-120329T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
536 PM CDT THU MAR 29 2012
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WOODS COUNTY IN NORTHWESTERN OKLAHOMA...
WOODWARD COUNTY IN NORTHWESTERN OKLAHOMA...
* UNTIL 630 PM CDT
* AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A BROKEN LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 35 MILES
SOUTHWEST OF FREEDOM TO FARGO...MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
WOODWARD...ALVA...MOORELAND...WAYNOKA...FREEDOM...CAPRON...AVARD...
TANGIER AND CAMP HOUSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3688 9855 3662 9876 3619 9960 3646 9959
3660 9934 3660 9929 3663 9930 3696 9907
3700 9860
TIME...MOT...LOC 2234Z 234DEG 24KT 3675 9898 3639 9954
$$
WR2 follow-up statements
859
WWUS54 KOUN 292249
SVSOUN
SEVERE WEATHER STATEMENTNATIONAL WEATHER SERVICE NORMAN OK547 PM CDT
THU MAR 29 2012
OKC151-153-292330-
/O.CON.KOUN.SV.W.0040.000000T0000Z-120329T2330Z/
WOODS OK-WOODWARD OK-
549 PM CDT THU MAR 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM
CDT FOR WOODS AND WOODWARD COUNTIES...
AT 544 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP
TO GOLF BALL SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FREEDOM TO
WOODWARD...MOVING EAST NORTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
WOODWARD...ALVA...MOORELAND...WAYNOKA...FREEDOM...CAPRON...AVARD...
TANGIER AND CAMP HOUSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3688 9855 3662 9876 3619 9960 3646 9959
3660 9934 3660 9929 3663 9930 3696 9907
3700 9860
TIME...MOT...LOC 2244Z 253DEG 17KT 3668 9910 3641 9948
$$004
WWUS54 KOUN 292302
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
602 PM CDT THU MAR 29 2012
OKC151-153-292330-
/O.CON.KOUN.SV.W.0040.000000T0000Z-120329T2330Z/
WOODS OK-WOODWARD OK-
602 PM CDT THU MAR 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM
CDT FOR WOODS AND WOODWARD COUNTIES...
AT 559 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO TWO
INCHES IN DIAMETER AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED 10 MILES SOUTHWEST OF FREEDOM...MOVING NORTHEAST
AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
ALVA...MOORELAND...WAYNOKA...FREEDOM...CAPRON...AVARD AND CAMP
HOUSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS
FLOODED ROADS AS AUTOMOBILES CAN QUICKLY STALL.
&&
LAT...LON 3688 9856 3660 9880 3637 9927 3654 9942
3658 9937 3660 9929 3666 9928 3695 9906
3698 9861
TIME...MOT...LOC 2259Z 230DEG 25KT 3663 9919
$$
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 3:28 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Mar 29, 3:28 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 328 PM CDT THU MAR 29 2012 .DISCUSSION... WARM AND HUMID CONDITIONS WILL CONTINUE FOR THE NEXT SEVERAL DAYS WITH A FEW OPPORTUNITIES FOR WIDELY SCATTERED SHOWERS AND STORMS. RECENT HRRR RUNS/NAM12/GFS SIMILAR WITH DEVELOPMENT OF STORMS ACROSS NORTHWEST OKLAHOMA LATE THIS AFTERNOON INTO THE EARLY EVENING. STEEP LAPSE RATES AND FAIRLY WEAK MID-LEVEL FLOW WILL FAVOR LARGE HAIL AND DAMAGING WINDS WITH THE STRONGER STORMS. LOW AMPLITUDE WAVE WILL PROVIDE SOME SUPPORT...BUT STORM INTENSITY SHOULD DECREASE BY MID EVENING. A WEAK SURFACE BOUNDARY AND UPPER WAVE MAY PROVIDE ENOUGH LIFT FOR ISOLATED/WIDELY SCATTERED SHOWERS AND STORMS MAINLY IN THE LATE AFTERNOON/EARLY EVENING FRIDAY. OVERALL COVERAGE AND ORGANIZATION APPEARS LOW. MAINLY DRY CONDITIONS ARE EXPECTED FOR AT LEAST THE FIRST HALF OF THE WEEKEND WITH LOW AMPLITUDE RIDGE OVER THE CENTRAL US. MODELS BEGIN TO DIVERGE ON STRENGTH AND OVERALL TIMING WITH ANOTHER TROUGH THAT IS FORECAST TO APPROACH THE SOUTHERN PLAINS LATE SUNDAY INTO MONDAY. EC MODEL LESS AMPLIFIED AND FASTER WHICH MATCHES CURRENT FORECAST. FOR NOW WILL FOLLOW FASTER SOLUTION WHICH WILL PLACE BETTER CHANCES FOR STORM OVER EASTERN 1/3 OF OKLAHOMA. DRYLINE/COLD FRONT MAY BE DELAYED ENOUGH ON SUNDAY THAT HUMIDITY LEVELS WILL REMAIN ABOVE 20-25 PERCENT ACROSS FAR WESTERN OKLAHOMA. THIS SYSTEM WILL BRING IN SOMEWHAT COOLER AND DRIER AIR BY MONDAY/TUESDAY OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 60 82 60 83 / 10 30 20 10 HOBART OK 58 85 57 83 / 20 20 20 0 WICHITA FALLS TX 60 88 59 87 / 10 30 20 0 GAGE OK 50 80 51 85 / 20 10 10 0 PONCA CITY OK 58 81 57 84 / 30 10 10 10 DURANT OK 61 81 60 83 / 10 30 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
Hazardous weather outlook, Mar 29, 11:55 AM CDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT THU MAR 29 2012
OKZ004>048-050>052-TXZ083>090-301000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT THU MAR 29 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
THROUGH THIS EVENING ACROSS PARTS OF WESTERN AND NORTHERN OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA INCLUDES LOCATIONS MAINLY NORTHWEST OF A LINE
FROM STILLWATER AND GUTHRIE... TO EL RENO AND HOBART... TO MANGUM
OKLAHOMA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM
5 PM THROUGH 10 PM.
IMPACTS...
VERY LARGE HAIL UP TO THE SIZE OF BASEBALLS WILL BE THE MAIN
HAZARD WITH ANY SEVERE STORM. SOME DAMAGE TO AUTOMOBILES AND TENDER
VEGETATION FROM LARGE HAIL MAY OCCUR.
IN ADDITION...DAMAGING WIND GUSTS UP TO 70 MPH ARE POSSIBLE.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM 5 PM
THROUGH 10 PM.
DISCUSSION...
A COLD FRONT IS EXPECTED TO EXTEND ACROSS PARTS OF NORTHWEST
OKLAHOMA THIS AFTERNOON WITH A DRYLINE EXTENDING SOUTHWARD FROM THE
FRONT ACROSS THE EASTERN TEXAS PANHANDLE. A MID-LEVEL DISTURBANCE IS
ALSO EXPECTED TO MOVE EAST INTO THE PLAINS LATER THIS AFTERNOON AND
TONIGHT. LIFT ASSOCIATED WITH THIS DISTURBANCE ALONG WITH
CONVERGENCE ALONG THE BOUNDARIES AND SURFACE HEATING COULD BE
SUFFICIENT TO BREAK A CAP THAT IS OVER THE REGION LEADING TO
ISOLATED TO SCATTERED THUNDERSTORMS. WITH THE UNSTABLE AIRMASS OVER
THE AREA... SOME OF THESE STORMS COULD BECOME SEVERE PRODUCING LARGE
HAIL AND DAMAGING WIND GUSTS. THE POTENTIAL FOR SEVERE STORMS IS
EXPECTED TO DIMINISH LATE THIS EVENING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY MAR 30.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO
FRIDAY...MAINLY ACROSS SOUTH CENTRAL OKLAHOMA...AS THE LOW
PRESSURE DISTURBANCE MOVES THROUGH THE AREA.
A FEW STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING
WINDS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING MAINLY SOUTHEAST OF
A WICHITA FALLS TO OKLAHOMA CITY TO STILLWATER LINE.
ANOTHER OPPORTUNITY FOR STRONG TO SEVERE THUNDERSTORMS MAY OCCUR
EAST OF I-35 SUNDAY NIGHT TO MONDAY.
OTHER HAZARDOUS WEATHER...
CRITICAL WILDFIRE CONDITIONS AND STRONG WINDS ARE POSSIBLE ACROSS
FAR WESTERN OKLAHOMA AND FAR WESTERN NORTH TEXAS ON SUNDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
FRIDAY.
MBS/AUSTIN/MAXWELLIn the hours before
Special weather statement, Mar 29, 5:16 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
516 PM CDT THU MAR 29 2012
OKZ004-005-010-292300-
HARPER OK-WOODWARD OK-WOODS OK-
516 PM CDT THU MAR 29 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARPER...WOODWARD
AND WOODS COUNTIES UNTIL 600 PM CDT...
AT 514 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 34 MILES SOUTHWEST OF FREEDOM TO FARGO...MOVING EAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
WOODWARD...MOORELAND...FREEDOM...QUINLAN...TANGIER AND CAMP HOUSTON.
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3700 9856 3626 9916 3636 9961 3644 9959
3700 9913
TIME...MOT...LOC 2214Z 248DEG 30KT 3676 9899 3639 9953
WRThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 6:24 AM CDT | Dense Fog Advisory | OUN | Atoka, Beckham, Bryan, Caddo, Carter, Coal and 18 more | 4 hr |
| Mar 29, 5:16 PM CDT | Special Weather Statement | OUN | Woods, Woodward | 44 min |
| Mar 29, 6:23 PM CDT | Areal Flood Advisory | OUN | Woods, Woodward | 3 hr |
| Mar 29, 6:31 PM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 59 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.